MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.Device evaluation: the complaint lens was received in its original lens case.The original folding carton, patient stickers, patient id card, implant notification card, and dfu were received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, a bent haptic, and that the lens was received cut in half (but not separated), which is consistent with a lens that was handled during explant or removal and replacement.Based on the return condition of the lens, no further product evaluation could be performed.¿dc-foreign material ¿ loose¿ could not be confirmed, because per the initial report the foreign material was observed ¿during handling but prior to insertion¿, however the return condition of the lens suggests that the lens was handled with viscoelastic residue and then inserted and eventually explanted or removed and replaced, in which the foreign material may have been lost during handling and not returned with the lens for evaluation.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was debris on the lens and this was observed during handling and prior to insertion into to the eye.No further information available.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11385413
Report Number2648035-2021-00030
Device Sequence Number4162732
Product Code HQL
UDI-Device Identifier05050474514294
UDI-Public(01)05050474514294(17)230904
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model NumberAR40M
Device Catalogue NumberAR40MN0075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1